Drought, Baker
- When
- February 1, 12:00 AM EST to February 29, 11:59 PM EST
- Where
- Baker forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.326, -84.445 (the zone’s center; the record gives no point)
D3-D4 drought conditions (extreme to exceptional) across southwest and south central Georgia continued through the month of February and into March.
Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
D3-D4 drought conditions (extreme to exceptional) across southwest and south central Georgia continued through the month of February and into March.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jan 31, 7:45 PM EST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 745 PM EST Tue Jan 31 2012 .SYNOPSIS... AT UPPER LEVELS... Downstream from trough from Wrn Great Lakes SWWD into Cntrl Plains and Desert SW, the large scale longwave pattern remains fairly zonal and progressive with multiple, short waves embedded within the mean flow across the Great Lakes and weaker ones across AZ and Gulf Coast. During the next 24 hrs, a WSW split flow regime develops with Nrn stream portion of trough tracking from Great Lakes thru New England and Srn stream component moving from Desert SW to Wrn Gulf before lifting NEWD, deamplifying and phasing with Nrn stream trough across MS/OH Valleys reaching Mid-Atlc region early Thurs. Overnight into early Wed, srn stream shortwave will move from AZ to TX to LA while under increasingly SW steering flow, Gulf shortwave moves NEWD across NE Gulf region. AT LOWER LEVELS... Analysis showed high off Carolina Coast with an east-west oriented ridge WWD through Srn GA, and a weak cold front in KS and OK. 24-hour pressure falls over the NW Gulf of Mexico and along the Gulf Coast suggest the beginning of the development a weak low pressure system over the western Gulf of Mexico. During the next 24 hrs, low is forecast to move east Wednesday and Thursday ahead of a weak short wave (currently over the southwest U.S.). Advancing upstream trough will drag weak cold front ESE and (under zonal flow very slowly) aligned from OH Valley thru TN Valley and N TX Wed morning. In response, ridge just N of FL will drift S and E and weaken. Despite the low being so weak, the models forecast ample deep layer moisture and large scale lift to support a large area of rain. This reflected in model time heights, i.e. GFS TAE with 0.70 inch PWAT at 00z Wed increasing to 1.51 inch at 00z Thu down under one-inch at 18z Thurs. Expect rainfall totals for this event to range from a quarter of an inch over N FL and S Central GA to an inch along the FL Panhandle Coast. There could be isolated amounts of up to 3 inches, mainly Panhandle Coastal areas. Although there may be enough instability and lift to support some thunderstorms (mainly near the coast and over the Gulf coastal waters). Rain chances will decrease from NW-SE on Thursday as a weak frontal system (with slightly drier air) moves into the area. As this front stalls Thursday night and Friday, slight rain chances will return to the region. behind the front, high pressure will build over the area. && .SHORT TERM...(Rest of Tonight through early Wednesday) Increasing mid and high clouds spreading NEWD ahead of Gulf system will be countered by veering light low level winds and high dew points. Expect patchy to areas of fog to develop especially Ern counties, farthest from clouds and where gradients the weakest. Will add patchy fog to Ern counties. Expect lows from around 50 inland to near 60 coast. && .AVIATION (through 00z Thursday)...Mid and upper level cloudiness continues to spread from west to east across the region and low level clouds will move in overnight with CIGS around 5kft. Periods of MVFR CIGS and VSBYS are also expected before daybreak along with scattered showers mainly at ECP and DHN. After daybreak, patchy light to occasional moderate rain will overspread the area from southwest to northeast throughout the remainder of the TAF period. Winds will be light from the southeast to south. && .MARINE... Winds and seas will continue to drop below exercise caution levels. The next chance for near-advisory level conditions will be Thursday night and Friday. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && BLOCK/BARRY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 722 PM EST TUE JAN 31 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-020030- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 722 PM EST TUE JAN 31 2012 /622 PM CST TUE JAN 31 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. RAIN IS EXPECTED ON WEDNESDAY INTO THURSDAY AND AGAIN DURING THE WEEKEND. ISOLATED THUNDERSTORMS AND LOCALLY HEAVY RAIN REMAINS POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING...ESPECIALLY ACROSS THE PANHANDLE AND ADJACENT WATERS. A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE WITH THE WEEKEND RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK/WALSH
The national radar mosaic for the moment the first event began.
26 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2012Every state in 2012This day in weather historyWarnings in Georgia, February 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 359414, 359415, 359416, 359417, 359418, 359419, 359420, 359421, 359422, 359423, 359424, 359425, 359426, 359427, 359428, 359429, 359430, 359431, 359432, 359433, 359434, 359435, 359436, 359437, 359438, 359439.